MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the tip of fixed fluted pin fractured when drilling in the tibia.The bone was very hard.They cooled with water during drilling the pin.The tip of the pin remained in the bone, impossible to remove without damaging the bone.No additional impact or consequence to the patient was reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The broken pin could not be evaluated as it was not returned for investigation.Pictures of the broken pin or post-op x-rays were unable to be provided to confirm the reported events.Review of the device history record identified no deviations or anomalies related to the reported event.The definitive root cause could not be determined based on the information available.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
CAS FIX PIN 3.2D X 80MM STR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12262575
Report Number0009617840-2021-00006
Device Sequence Number17064460
Product Code OLO
UDI-Device Identifier00889024563636
UDI-Public(01)00889024563636(17)260223(10)65020240
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K182964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Model NumberN/A
Device Catalogue Number20-8000-000-11
Device Lot Number65020240B2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown